Inhalatieglucocortico√Įden en gedragsveranderingen bij kinderen

Klinische les
19-06-2012
Nancy Broos, Tjalling W. de Vries en Eric J. Duiverman

Inhaled corticosteroids and behavioural changes in children

Behavioural changes, such as hyperactivity, aggression, mood swings and agitation may occur during the use of inhaled corticosteroids. Children are particularly vulnerable to this possible adverse drug reaction. As this side effect is reversible, timely recognition is important in order to prevent unnecessary diagnostic investigations and problems at home or at school. In this article we present two patients, a seven-year-old boy and a nine-year-old girl, who illustrate the importance of awareness of this unwanted effect of inhaled corticosteroids.

Conflict of interests: T.W. de Vries received royalties from Accredidact and for his role as an independent physician in a study. Financial support: none declared.